Oregon, 2010Heavy Snow in Oregon, November 22 to 23, 2010
November 22 to 23, 2010 · NWS MFR · 7 events in 7 counties and zones
Another in a series of winter storms moved through the area. even down to the coast.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of winter storms moved through the area. This one was associated with an arctic front...so snow fell at unusually low altitudes...even down to the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 22, 3:40 AM PST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 22, 3:40 AM PST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
340 AM PST MON NOV 22 2010
.DISCUSSION...
A STRONG AND FAST MOVING SHORT WAVE ARRIVES THIS AFTERNOON
AND MOVES ACROSS OUR REGION TONIGHT. IT WILL BRING LOW ELEVATION
LIGHT TO MODERATE SNOW TO SOUTHWEST OREGON AND LIGHT SNOW TO SOUTH
CENTRAL OREGON. IT WILL ALSO AFFECT NORTHERN CALIFORNIA OVERNIGHT.
AS IT MOVES THROUGH SNOW LEVELS AROUND 2000 FEET AND WILL DROP TO
BETWEEN 500 FEET AND 1500 TONIGHT. SNOW WILL TAPER OFF TO LIGHT
SHOWERS BY TUESDAY MORNING.
TUESDAY VERY COLD AIR ALOFT WILL BEGIN TO MOVE OVER OUR AREA. TUESDAY
NIGHT THE COLD AIR AND DECREASING CLOUDS WILL BRING VERY COLD
TEMPERATURES BY EARLY WEDNESDAY MORNING. OVER NIGHT LOWS WILL BE
10 TO 20 DEGREES BELOW NORMAL IN SOUTHWEST OREGON AND IN THE SINGLE
DIGITS EAST OF THE CASCADES. FREEZING FOG MAY FORM IN MOST VALLEYS.
THURSDAY WILL CONTINUE COLD WITH HIGHS AND LOWS ABOUT 10 DEGREES
BELOW NORMAL. FRIDAY WARMER SOUTHWEST WINDS AHEAD OF THE NEXT COLD
FRONT WILL BRING TEMPS UP CLOSE TO NORMAL.
BY THE WEEKEND A COLD TROUGH WITH WIDESPREAD PRECIPITATION AND LOW
SNOW LEVELS WILL RETURN.
&&
.AVIATION...GENERAL MVFR CONDITIONS IN LIGHT SHOWERS WITH BROAD
AREAS OF MOUNTAIN OBSCUREMENT WILL SLOWLY IMPROVE THIS MORNING. A
STRONG SHORT WAVE WILL BRING WIDESPREAD IFR BY THIS EVENING AS IT
MOVES THROUGH OVER NIGHT WITH NUMEROUS SNOW SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 500 FEET FOR ORZ021-022.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 1000 FEET FOR ORZ023.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 3000 FEET FOR ORZ027-028.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 1500 FEET FOR ORZ024>026.
CA...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 3000 FEET FOR CAZ083.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 1500 FEET FOR CAZ080.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM PST
TUESDAY ABOVE 3000 FEET FOR CAZ081-082.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 3 PM
THIS AFTERNOON TO 10 AM PST TUESDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST TUESDAY FOR
PZZ350-356-370-376.
11Hazardous weather outlook, Nov 21, 12:41 PM PST, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1241 PM PST SUN NOV 21 2010
CAZ082-083-221400-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
1241 PM PST SUN NOV 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE NEXT APPROACHING SYSTEM MONDAY WILL BRING STRONG WINDS AND
AREAS OF BLOWING SNOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-221400-
CENTRAL SISKIYOU COUNTY-
1241 PM PST SUN NOV 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4PM THIS AFTERNOON
THROUGH MIDNIGHT...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4AM MONDAY...SEE
WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ022-023-221400-
CURRY COUNTY COAST-CENTRAL DOUGLAS COUNTY-
1241 PM PST SUN NOV 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE
1000 FEET FROM 4PM THIS AFTERNOON THROUGH MIDNIGHT...SEE WINTER
WEATHER MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE
1000 FEET THROUGH 4AM MONDAY...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-ORZ024-026-221400-
WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
1241 PM PST SUN NOV 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTHWEST OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 1500
FEET FROM 4PM THIS AFTERNOON THROUGH MIDNIGHT...SEE WINTER WEATHER
MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 1500
FEET THROUGH 4AM MONDAY...SEE WINTER WEATHER MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ028>031-221400-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
1241 PM PST SUN NOV 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE NEXT APPROACHING SYSTEM MONDAY WILL BRING STRONG WINDS AND
AREAS OF BLOWING SNOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Nov 22, 3:52 AM PST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
352 AM PST MON NOV 22 2010
CAZ080>085-ORZ021>031-230200-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...YREKA...
WEED...MOUNT SHASTA...DUNSMUIR...MCCLOUD...TENNANT...TULELAKE...
DORRIS...ALTURAS...COOS BAY...NORTH BEND...REEDSPORT...COQUILLE...
BROOKINGS...HARBOR...GOLD BEACH...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...STEAMBOAT...TOKETEE FALLS...MEDFORD...ASHLAND...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS...
BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...
LAKEVIEW
352 AM PST MON NOV 22 2010
...VERY COLD WEATHER HEADING FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA...
RECENT WARNINGS AND ADVISORIES HAVE EMPHASIZED THE COLD SHOWERS
AND LOW SNOW LEVELS OCCURRING WITH SYSTEMS MOVING THROUGH DURING
THE LAST FEW DAYS...AND YET ANTOHER SHOT OF PRECIPITATION WILL MOVE
THROUGH LATER TODAY TRIGGERING NEW ADVISORIES THROUGHOUT THE AREA
FROM 1PM PST MONDAY THROUGH 4 AM TUESDAY. BUT ANOTHER HAZARD WILL
ARISE ONCE THIS SYSTEM MOVES OUT TUESDAY.
A COLD AIR MASS IN PLACE OVER THE AREA COMBINED WITH CLEARING
SKIES AND FRESH SNOWFALL TO MAKE TUESDAY NIGHT AN EXTRAORDINARILY
COLD ONE OVER SOUTHERN OREGON AND NORTHERN CALIFORNIA.
FORECAST LOW TEMPERATURES WEDNESDAY MORNING RANGE FROM ZERO TO 10
BELOW ZERO EAST OF THE CASCADES.
FORECAST LOWS ARE IN THE 20S FOR THE INLAND AREAS WEST OF THE
CASCADES...INCLUDING ROSEBURG. BUT TEMPERATURES NEAR MEDFORD AND
ASHLAND WILL FALL NEAR RECORD LOWS IN THE UPPER TEENS.
ALONG THE I-5 CORRIDOR IN NORTHERN CALIFORNIA...FORECAST LOWS ARE
IN THE LOWER TEENS...BUT MAY DIP INTO THE SINGLE DIGITS.
EVEN THE COAST WILL SEE FREEZING TEMPERATURES WEDNESDAY MORNING
WITH FORECAST LOWS NEAR 30 DEGREES. SOME COASTAL VALLEYS MAY SEE
LOWS IN THE MIDDLE TO UPPER 20S.
RESIDENTS AND BUSINESSES IN THESE AREAS SHOULD BEGIN PREPARATIONS
FOR COLD WEATHER NOW. PROTECT EXPOSED PIPES AND DRAIN IRRIGATION
SYSTEMS. EVEN PLANTS IN PROTECTED AREA SUCH AS PORCHES AND BARNS
WILL BE ENDANGERED BY THESE TEMPERATURES...SO ADDITIONAL
PROTECTION WILL BE NECESSARY FOR THEM.
OTTENWELLER
Heavy Snow, Eastern Douglas County Foothills
- When
- November 22, 5:00 AM PST to 10:00 PM PST
- Where
- Eastern Douglas County Foothills forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.285, -123.179 (the zone’s center; the record gives no point)
A SNOTEL at King Mountain at 4340 feet recorded 7 inches of snow in 8 hours ending at 22/2200 PST. A SNOTEL at Toketee Airstrip at 3240 feet recorded 18 inches of snow in 19 hours ending at 23/0000 PST.
Heavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- November 22, 10:00 AM PST to November 23, 10:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
A cooperative observer in Bly Oregon reported 11.8 inches of snow in 24 hours. |A weather spotter 1N Bly Mountain reported a storm total of 10.0 inches of snow. A weather spotter 1W Chemult reported 13.0 inches of snow overnight. The cooperative observer in Chemult reported 11.8 inches of snow in 24 hours.
Heavy Snow, Klamath Basin
- When
- November 22, 10:00 AM PST to November 23, 10:00 AM PST
- Where
- Klamath Basin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.686, -121.650 (the zone’s center; the record gives no point)
A weather spotter 1SSW Keno reported 10 inches of snow in 24 hours ending at 23/0600 PST. A SNOTEL at Sevenmile Marsh at 5700 feet recorded 10 inches of snow in 12 hours ending at 22/2300 PST.
Heavy Snow, Central Douglas County
- When
- November 22, 10:00 AM PST to November 23, 10:00 AM PST
- Where
- Central Douglas County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.235, -123.636 (the zone’s center; the record gives no point)
Based on numerous reports of sufficient rain in this zone and a known snow level at or below 2000 feet, it is assumed that heavy snow fell at higher elevations.
Heavy Snow, Eastern Curry County & Josephine County
- When
- November 22, 10:00 AM PST to November 23, 10:00 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
Based on a number of reports of sufficient rain in this zone, including 1.11 inches 2SW O'Brien and and a known snow level at or below 2000 feet, it is assumed that heavy snow fell at higher elevations.
Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades
- When
- November 22, 10:00 AM PST to November 23, 10:00 AM PST
- Where
- Siskiyou Mountains & Southern Oregon Cascades forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.495, -122.645 (the zone’s center; the record gives no point)
Based on a number of reports of sufficient rain in this zone, including 2.20 inches at the Billie Creek Divide RAWS, 2.00 inches at the Cold Springs Camp RAWS, and 1.90 inches at Sevenmile Marsh RAWS, it is assumed that heavy snow fell at higher elevations.
Heavy Snow, Jackson County
- When
- November 22, 10:00 PM PST to November 23, 10:00 AM PST
- Where
- Jackson County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
A spotter 2ESE Ashland reported 5.0 inches of snow in 12 hours or so.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Washington, November 22, 20102 deaths · 12 injured · 4 events
- Tornadoes and Flood in Illinois, November 22, 20106 injured · $5.2 million · EF2 · 14 events
- Tornadoes and Hail in Wisconsin, November 22, 20102 injured · $6.0 million · EF1 · 6 events
- High Wind and Strong Wind in Washington, November 22 to 23, 20101 injured · $410,000 · 63 kt wind · 7 events
- Hail and Damaging Winds in Illinois, November 22, 2010$100,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Illinois, November 22, 2010$50,000 · 2 in hail · 19 events
- Hail and Damaging Winds in Missouri, November 22, 2010$5,000 · 1.75 in hail · 16 events
- Heavy Snow in Minnesota, November 22, 20109 events
- Winter Storm in Wyoming, November 22 to 23, 20107 events
- Winter Storm and Winter Weather in California, November 22 to 23, 20107 events
- Winter Storm in Montana, November 22 to 23, 20105 events
- Heavy Snow in North Dakota, November 22, 20105 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262581, 262577, 262578, 262579, 262580, 262830, 262582.